MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910030
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.Based on the device analysis of the product received, the embolic coil had two (2) kink damages.The findings meet us regulatory reporting criteria.Procode is krd/hcg.Initial reporter phone: (b)(6).A non-sterile galaxy g3 mini 1mm x 3cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.The coil was found inside the introducer.The device was inspected under microscopic magnification, and it was found that the embolic coil had two (2) kink damages; it remained attached to the resistance heating (rh) coil.No other damages were found in the device.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.The kinked condition of the embolic coil was not originally reported in the complaint.The kink damage prevented the coil from being moved through the introducer and perform functional testing, however, the issue documented that the coil was not able to be inserted into the hub of the microcatheter was confirmed based on the appearance of the embolic coil.According to the risk documentation, coil and device damage are potential issues that can occur during microcoil placement due to the rotative hemostasis valve (rhv) being fastened too tightly and the introducer tip and microcatheter hub being misaligned, which can result in coil kinking.However, other factors not described in the event description may have contributed to the issue encountered during the procedure.With the information available there is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points through the manufacturing process to prevent damages such as coil kinking from leaving the facility.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, an unspecified microcatheter (mc) was delivered and coil embolization started.A galaxy g3 mini 1mm x 3cm coil (glm910030, 30392241) was used, however, the complaint coil became stuck on the microcatheter.The complaint coil was removed from the patient.The procedure was completed with another coil.There was no negative impact on the patient.A continuous flush was done.This was a pediatric case.Additional information received indicated that it was not necessary to remove or replace the microcatheter.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The device was not able to be inserted into the hub of the microcatheter.No excessive force was applied to the device.Based on the device analysis of the product received, the embolic coil had two (2) kink damages.

Brand Name
GALAXY G3 MINI 1MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16591924
Report Number3008114965-2023-00187
Device Sequence Number14783899
Product Code KRD
UDI-Device Identifier10886704080244
UDI-Public10886704080244
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberGLM910030
Device Catalogue NumberGLM910030
Device Lot Number30392241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2023
Initial Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 3MM X 8CM; UNSPECIFIED MICROCATHETER
Patient SexUnknown